Thunderstorm Wind, Perquimans
- When
- June 14, 3:30 PM EST
- Where
- Perquimans County, Winfall
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.217, -76.467
Trees down. Several trailers damaged and power outages.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 14, 1:55 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 255 PM EDT FRI JUN 14 2002 ...SVR TSTRM WATCH 425 CONTS UNTIL 7 PM FOR SERN VA/NC NE... IN SHORT TERM...CONVECTION DVLPNG ALONG S/W TROF AHEAD OF MAIN CDFRNT WILL CONT THREAT OF TSTRMS OVR WATCH AREA THIS EVE. OTHR SHWRS/TSTRMS WILL CONT ACROSS REST OF FA UNTIL MAIN CDFRNT CROSSES FA OVRNITE...MOVG OFFSHORE ERLY SAT AM. ERN TROF SETS UP WITH DRY W-NW FLOW AND COOLER TMPS INTO SUN. AS THE OLD SAYING GOES...WHEN IN A DROUGHT...LEAVE IT OUT. WHAT ONCE LOOKED LIKED SVRL CHCS FOR SOME NEEDED RAINFALL THIS UPCOMING FCST PRD...NOW APPEARS TO BE CONFINED INTO SHORT TERM. MOST AREAS WILL SEE SOME PCPN TONIGHT...BUT NOT THE QPF ONCE THOUGHT. ETA STILL PAINTING A WET SCENARIO FOR SERN VA/NE NC TONIGHT...THUS WILL CONT LIKELY POPS THERE. CHC POPS ELSEWHERE. NXT CHC (ALBEIT LOW CHC) FOR PCPN APPEARS TO BE LATE SUN AS ANTHR CDFRNT APPRCHS DRNG MAX HTNG. WILL INTRO 30 POPS ACROSS NRN HALF FA LATE SUN AS INSTABILITY APPEARS SUFFICIENT FOR SCT TSTRMS TO DVLP. HIGH PRS THEN MOVES INTO MID ATLNTC RGN...SUPRESSING ANY SYSTMS WELL INTO SRN STATES THRU LATE IN THE WEEK. THUS HAVE TAKEN PCPN OUT OF FCST ON TUE & WED. WHAT WERE LEFT WITH IS ANTHR HIGH PRS SYSTM THAT WILL SLOWLY MOVE EAST...SETTING UP RESIDENCE OFF MID ATLNTC COAST. UPSHOT WILL BE ANTHR PRD OF DRY WX. WITH DRY GRND...WILL GO HIGHER THAN GUID TMPS. CWF...NO FLAGS XPCTD. FCSTID = 44 SBY 63 81 57 82 / 60 10 10 30 OXB 60 78 60 80 / 60 10 10 30 ECG 68 86 65 85 / 70 10 0 20 ORF 67 84 66 85 / 70 10 0 20 PHF 65 84 61 83 / 60 10 0 30 AKQ 63 86 59 84 / 50 10 0 30 RIC 62 83 58 83 / 50 10 10 30 FVX 60 84 56 84 / 50 10 10 30 .AKQ... MD...NONE. NC...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES NCZ012>013...NCZ015>017...NCZ030>032...NCZ102...NCZ014. VA...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES VAZ092>093...VAZ095>098.
NCZ012>017-030>032-102-VAZ092-093-095>098-142300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 135 PM EDT FRI JUN 14 2002 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORMS WATCH FOR EASTERN NORTH CAROLINA AND PORTIONS OF SOUTHEAST VIRGINIA. THE WATCH INCLUDES THE FOLLOWING COUNTIES AND INDEPENDENT CITIES. VIRGINIA COUNTIES INCLUDED ARE SOUTHAMPTON AND ISLE OF WIGHT. VIRGINIA INDEPENDENT CITIES INCLUDED ARE CHESAPEAKE...FRANKLIN...NORFOLK...PORTSMOUTH...SUFFOLK AND VIRGINIA BEACH. NORTH CAROLINA COUNTIES INCLUDED ARE BERTIE...CAMDEN...CHOWAN...CURRITUCK...GATES...HERTFORD...NORTHAMPTON ...PASQUOTANK AND PERQUIMANS. SKYWARN SPOTTER ACTIVATION IS REQUESTED IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. SAMMLER
NCZ012>017-030>032-102-VAZ092-093-095>098-142300- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD EXPIRATION TIME NATIONAL WEATHER SERVICE WAKEFIELD VA 135 PM EDT FRI JUN 14 2002 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORMS WATCH FOR EASTERN NORTH CAROLINA AND PORTIONS OF SOUTHEAST VIRGINIA VALID UNTIL 7 PM EDT. THE WATCH INCLUDES THE FOLLOWING COUNTIES AND INDEPENDENT CITIES. VIRGINIA COUNTIES INCLUDED ARE SOUTHAMPTON AND ISLE OF WIGHT. VIRGINIA INDEPENDENT CITIES INCLUDED ARE CHESAPEAKE...FRANKLIN...NORFOLK...PORTSMOUTH...SUFFOLK AND VIRGINIA BEACH. NORTH CAROLINA COUNTIES INCLUDED ARE BERTIE...CAMDEN...CHOWAN...CURRITUCK...GATES...HERTFORD...NORTHAMPTON ...PASQUOTANK AND PERQUIMANS. SKYWARN SPOTTER ACTIVATION IS REQUESTED IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. SAMMLER
The Norfolk radar (KAKQ), 98 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
4 thunderstorm wind. Local standard time, as filed.
Trees down. Several trailers damaged and power outages.
Trees down.
Numerous large tree limbs down in road.
Large tree down on road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304136, 5304137, 5304138, 5304139.